Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 214, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 26, 2011, 10:08 PM CDT for 5 counties in Iowa. It was in force for 67 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2011, 10:08 PM CDT (03:08 UTC)
- Expired
- Jun 26, 2011, 11:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, IA, Mahaska County, IA, Marion County, IA, Poweshiek County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 89 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 10:31 PM CDT | TSTM WND GST 62 | Knoxville, IA | |
| Jun 26, 10:34 PM CDT | TSTM WND DMG | Knoxville, IA | POWERLINE AND POLES DOWN |
| Jun 26, 10:35 PM CDT | TSTM WND DMG | Knoxville, IA | TREE DOWN IN KNOXVILLE TOWN SQUARE |
| Jun 26, 10:38 PM CDT | TSTM WND GST 69 | Pella, IA | MEASURED ON PERSONAL WEATHER STATION. |
| Jun 26, 10:38 PM CDT | TSTM WND GST 73 | Pella, IA | |
| Jun 26, 10:40 PM CDT | TSTM WND GST 77 | Pella, IA | |
| Jun 26, 11:06 PM CDT | TSTM WND GST 63 | Oskaloosa, IA | FROM KBOE RADIO STATION REPORTED BY WEATHER EYE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 4:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -398 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
692
WUUS53 KDMX 270308
SVRDMX
IAC099-123-125-157-181-270415-
/O.NEW.KDMX.SV.W.0214.110627T0308Z-110627T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1008 PM CDT SUN JUN 26 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JASPER COUNTY IN CENTRAL IOWA...
MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
MARION COUNTY IN SOUTH CENTRAL IOWA...
POWESHIEK COUNTY IN CENTRAL IOWA...
SOUTHEASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 1115 PM CDT
* AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF STATE CENTER
TO PLEASANTVILLE TO 5 MILES NORTHEAST OF OSCEOLA...AND MOVING EAST
AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...GRINNELL...OSKALOOSA...MONROE...KNOXVILLE...PELLA...NEW
SHARON...MONTEZUMA...BROOKLYN...LAMBS GROVE...LACONA...NEWTON
AIRPORT...REASNOR...LAKE RED ROCK...MELCHER-DALLAS...KNOXVILLE
AIRPORT...KELLOGG...PELLA AIRPORT...OAKLAND ACRES AND SULLY.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 153 AND 204.
THERE HAVE BEEN MULIPLE REPORTS OF WINDS FROM 60 TO 70 MPH ACROSS
CENTRAL IOWA WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.
&&
LAT...LON 4150 9230 4150 9240 4116 9240 4116 9368
4145 9334 4186 9326 4186 9229 4151 9229
TIME...MOT...LOC 0308Z 279DEG 58KT 4184 9312 4142 9323
4108 9366
WIND...HAIL 60MPH 1.00IN
$$4 follow-up statements
685
WWUS53 KDMX 270332
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1032 PM CDT SUN JUN 26 2011
IAC181-270342-
/O.CAN.KDMX.SV.W.0214.000000T0000Z-110627T0415Z/
WARREN IA-
1032 PM CDT SUN JUN 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4150 9240 4116 9241 4117 9333 4151 9333
4186 9326 4186 9229 4151 9229
TIME...MOT...LOC 0332Z 274DEG 50KT 4185 9270 4138 9284
4109 9319
$$
IAC099-123-125-157-270415-
/O.CON.KDMX.SV.W.0214.000000T0000Z-110627T0415Z/
POWESHIEK IA-MARION IA-MAHASKA IA-JASPER IA-
1032 PM CDT SUN JUN 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JASPER...
MAHASKA...MARION AND POWESHIEK COUNTIES UNTIL 1115 PM CDT...
AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF GRINNELL TO
PELLA TO 6 MILES NORTHEAST OF CHARITON...MOVING EAST AT 55 MPH.
AT 1029 PM...KNOXVILLE AIRPORT REPORTED 62 MPH WINDS.
LOCATIONS IMPACTED INCLUDE...
OSKALOOSA...NEW SHARON...MONTEZUMA...BROOKLYN...SEARSBORO...
LEIGHTON...MARYSVILLE...BUSSEY...HAMILTON...MALCOM...BEACON...
UNIVERSITY PARK...BARNES CITY...HARTWICK...KEOMAH VILLAGE...DEEP
RIVER...GUERNSEY...ROSE HILL...OSKALOOSA AIRPORT AND FREMONT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 153 AND 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4150 9240 4116 9241 4117 9333 4151 9333
4186 9326 4186 9229 4151 9229
TIME...MOT...LOC 0332Z 274DEG 50KT 4185 9270 4138 9284
4109 9319
WIND...HAIL 60MPH 1.00IN
$$
JUNGBLUTH790
WWUS53 KDMX 270339
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1039 PM CDT SUN JUN 26 2011
IAC099-123-125-157-270415-
/O.CON.KDMX.SV.W.0214.000000T0000Z-110627T0415Z/
POWESHIEK IA-MARION IA-MAHASKA IA-JASPER IA-
1039 PM CDT SUN JUN 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
JASPER...MAHASKA...MARION AND POWESHIEK COUNTIES UNTIL 1115 PM CDT...
...DESTRUCTIVE WINDS OF GREATER THAN 70 MPH WAS REPORTED IN PELLA AT
1038 PM...
AT 1038 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF TAMA TO 7 MILES
NORTHWEST OF OSKALOOSA TO 13 MILES EAST OF CHARITON...MOVING EAST AT
55 MPH.
LOCATIONS IMPACTED INCLUDE...
OSKALOOSA...NEW SHARON...MONTEZUMA...BROOKLYN...MALCOM...
HAMILTON...BEACON...UNIVERSITY PARK...BARNES CITY...HARTWICK...
KEOMAH VILLAGE...DEEP RIVER...GUERNSEY...ROSE HILL...OSKALOOSA
AIRPORT AND FREMONT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 165 AND 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...IMMEDIATELY GO TO THE BASEMENT OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4150 9240 4116 9241 4117 9333 4150 9316
4185 9299 4186 9229 4151 9229
TIME...MOT...LOC 0339Z 274DEG 50KT 4184 9257 4137 9271
4108 9306
WIND...HAIL 70MPH 1.00IN
$$
JUNGBLUTH318
WWUS53 KDMX 270407
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1107 PM CDT SUN JUN 26 2011
IAC099-125-270418-
/O.CAN.KDMX.SV.W.0214.000000T0000Z-110627T0415Z/
MARION IA-JASPER IA-
1107 PM CDT SUN JUN 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JASPER AND MARION
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4150 9240 4116 9241 4119 9287 4151 9274
4185 9261 4186 9229 4151 9229
TIME...MOT...LOC 0408Z 274DEG 42KT 4181 9228 4135 9242
4106 9277
$$
IAC123-157-270415-
/O.CON.KDMX.SV.W.0214.000000T0000Z-110627T0415Z/
POWESHIEK IA-MAHASKA IA-
1107 PM CDT SUN JUN 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MAHASKA AND
POWESHIEK COUNTIES UNTIL 1115 PM CDT...
AT 1106 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF VICTOR TO 6 MILES SOUTHWEST OF WHAT CHEER TO
ALBIA...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
OSKALOOSA AIRPORT AND FREMONT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 186 AND 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4150 9240 4116 9241 4119 9287 4151 9274
4185 9261 4186 9229 4151 9229
TIME...MOT...LOC 0408Z 274DEG 42KT 4181 9228 4135 9242
4106 9277
WIND...HAIL 70MPH 1.00IN
$$
JUNGBLUTH774
WWUS53 KDMX 270418
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1118 PM CDT SUN JUN 26 2011
IAC123-157-270428-
/O.EXP.KDMX.SV.W.0214.000000T0000Z-110627T0415Z/
POWESHIEK IA-MAHASKA IA-
1118 PM CDT SUN JUN 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR MAHASKA AND POWESHIEK COUNTIES
HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 4150 9240 4116 9241 4119 9287 4151 9274
4185 9261 4186 9229 4151 9229
TIME...MOT...LOC 0407Z 274DEG 42KT 4181 9229 4135 9243
4106 9279
$$
JUNGBLUTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:50 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 26, 6:50 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 650 PM CDT SUN JUN 26 2011 ...UPDATED FOR THE 00Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... ACTIVE NIGHT IN STORE FOR MUCH OF CENTRAL IA AS SHORTWAVE PASSES OUT OF THE ROCKIES AND THROUGH THE PLAINS. WILL SEE STRONG WAA/THETA-E ADVECTION AHEAD OF THE SHORTWAVE AS 850MB FLOW INTENSIFIES AHEAD OF THE SYSTEM. INITIAL THOUGHT IS THAT DEVELOPMENT WILL OCCUR ALONG THE INSTABILITY AXIS AND WILL BE FED BY THE STRONG THETA-E ADVECTION. THIS WILL LIKELY OCCUR IN THE SOUTHERN HALF OF THE CWA LATE THIS AFTERNOON INTO THE EVENING. CONCERN OF BOTH SEVERE AND HYDRO POTENTIAL WITH THIS ACTIVITY AND WILL DISCUSS THE HYDRO SITUATION BELOW. AS FOR SEVERE POTENTIAL...HAIL AND WIND REMAIN THE HIGHEST POTENTIAL THROUGH THE EVENING AND OVERNIGHT HOURS WITH SOME LIMITED TORNADO THREAT THIS EVENING IN THE SOUTHWEST QUARTER. MAIN CONCERN FOR TORNADO DEVELOPMENT IS NEAR SURFACE INSTABILITY WHICH WAS NON-EXISTENT ON THE 18Z KOAX. MAY HAVE ENOUGH TIME IN THE SOUTHWEST FOR THE WARM FRONT TO APPROACH AND LEAD TO SOME SURFACE BASED CONVECTION...BUT TIME WILL BE SHORT AND LIKELY LIMITED TO THE EVENING HOURS. OTHERWISE...PROGRESSIVE MOVING LINE OF THUNDERSTORMS NOW IN NORTH CENTRAL NEBRASKA IS EXPECTED TO TRAVEL ALONG THE INSTABILITY GRADIENT THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL INTO WESTERN AND SOUTHERN IA. SOME ADDITIONAL CONVECTION FARTHER NORTH IS ALSO EXPECTED BUT LIKELY NOT AS INTENSE DUE TO LOWER INSTABILITY. SOME ADDITIONAL CONVECTION IS EXPECTED AFTER THIS PROGRESSIVE SYSTEM BUT LOCATION AND TIMING WILL BE DIFFICULT TO DETERMINE DUE TO THE INITIAL SYSTEMS PASSING THROUGH. .LONG TERM /MONDAY THROUGH SUNDAY/... MAIN CONCERN WILL BE MOIST TROPICAL AIRMASS THAT COULD PUSH TEMPERATURES/HEAT INDICES IN THE DANGEROUS CATEGORY FOR THURSDAY AND FRIDAY. MONDAY MORNING THROUGH WEDNESDAY...MATURE MCS IS EXPECTED TO BE LOCATED ACROSS EASTERN IOWA BY 12Z TOMORROW MORNING. THIS SHOULD BE QUICK TO MOVE OUT AS PROGRESSIVE SHORTWAVE SLIDES ACROSS THE GREAT LAKES REGION. SUBSIDENCE ON THE BACK SIDE OF THIS WAVE WILL DRY OUT THE MID LEVELS...AND EXPECT CLOUDS TO MIX OUT FROM THE NORTHWEST TO SOUTHEAST THROUGHOUT THE AFTERNOON HOURS. SURFACE HIGH PRESSURE WITH CLEAR SKIES AND CALM WINDS COULD LEAD TO SOME PATCHY FOG TUESDAY MORNING. BUT GIVEN THE DRY AIRMASS IN PLACE AND HIGH SUN ANGLE...CONFIDENCE IS TOO LOW TO MENTION FOG IN THE GRIDS AS A SOLE RESULT OF RADIATIONAL COOLING. AFTER A PICTURE PERFECT DAY ON TUESDAY...THE UPPER LEVEL RIDGE WILL SLIDE EAST WITH WARM AIR ADVECTION DEVELOPING ACROSS THE REGION ON THE BACK SIDE OF THE HIGH. THEREFORE HAVE SLIGHT CHANCE POPS ACROSS THE MISSOURI RIVER VALLEY EARLY WEDNESDAY MORNING. THURSDAY THOUGH SUNDAY...H850 TEMPS WILL WARM FROM 20C 00Z THURSDAY....TO UPPER 20S BY 00Z FRIDAY. THIS WARM LAYER WILL SUPPRESS ANY CONVECTION DESPITE SBCAPES RANGING FROM 4000-5000J/KG. THURS/FRI AFTERNOON TEMPS ARE EXPECTED TO CLIMB INTO THE LOWER 90S...WITH DEWPOINTS IN THE MID 70S. THIS OPPRESSIVE AIRMASS MAY RESULT EXCESSIVE HEAT PRODUCTS BEING ISSUED AS EVENT NEARS. THE STORM TRACK SHIFTS NORTHWARD WITH A SHORTWAVE MOVING ACROSS THE DAKOTAS INTO CANADA ON FRIDAY. THIS WILL SWING A DYING COLD FRONT THOUGH THE CWA FRIDAY EVENING WHICH WILL STALL OUT ACROSS SOUTHERN IOWA. LEE SIDE TROUGHING ACROSS WESTERN KANSAS WILL TRY TO BRING THIS BOUNDARY NORTH AS A WARM FRONT...SO HAVE SLIGHT POPS ACROSS THE SOUTH ON SATURDAY...AND INCREASING IN COVERAGE OVERNIGHT IN RESPONSE TO THE THETA_E ADVECTION ASSOCIATED WITH THE STRENGTHENING LOW LEVEL JET. && .AVIATION...27/00Z WIDESPREAD THUNDERSTORMS ARE EXPECTED OVER THE AREA TONIGHT...LIFTING SOUTH TO NORTH. ACTIVITY WILL BE EXPANSIVE THROUGH 12Z THEN GRADUALLY END FROM NORTHWEST TO SOUTHEAST LATE TONIGHT THROUGH MONDAY MORNING. HVY RAINFALL COULD DROP VSBYS TO 1SM AT TIMES ALONG WITH IFR CIGS. STRONG WINDS IN EXCESS OF 50 KTS AND LARGE HAIL ARE POSSIBLE. WINDS WILL SHIFT TO THE NORTHWEST AS A FRONTAL BOUNDARY SWINGS THROUGH MONDAY MORNING. CIGS WILL SCT TO VFR DURING THIS TIME. && .HYDROLOGY... WILL SEE STRONG THETA-E ADVECTION INTO THE STATE TONIGHT AS SYSTEM PULLS OUT OF THE ROCKIES AND INTO THE PLAINS. INSTABILITY GRADIENT IS EXPECTED TO PUSH INTO SOUTHERN IA THIS EVENING WITH THUNDERSTORMS TRACKING NEAR THIS AREA. GIVEN THE HEAVY RAINFALL YESTERDAY AND PWATS APPROACHING 2 INCHES ALONG WITH ANTICIPATED HIGH RAINFALL RATES AND AMOUNTS...HAVE GONE WITH A FLASH FLOOD WATCH IN THE SOUTHERN HALF OF THE CWA WHERE GUIDANCE VALUES ARE GENERALLY BELOW 2 INCHES AND MANY AREAS CLOSE TO AN INCH. CERTAINLY WONT TAKE MUCH PRECIPITATION FOR RENEWED HYDRO ISSUES INCLUDING RIVER FLOODING AS WELL. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS- DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION- MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAYLOR-UNION-WAPELLO-WARREN- WAYNE. && SHORT TERM/HYDROLOGY...COGIL LONG TERM...BEITLICH AVIATION...DONAVON
Hazardous weather outlook, Jun 26, 8:58 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 858 PM CDT SUN JUN 26 2011 IAZ033>039-044>050-057>062-070>075-081>086-092>097-280200- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 858 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE WEATHER IS EXPECTED FROM GOLF BALL SIZED HAIL AND DAMAGING WINDS TO 80 MPH. AN ISOLATED TORNADO IS POSSIBLE. HEAVY RAINFALL OF 2 TO 4 INCHES MAY OCCUR AND CAUSE FLASH FLOODING AND RIVER FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE MONDAY MORNING BUT THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN LATE FRIDAY THROUGH SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. IAZ004-005-015-024-280200- EMMET-KOSSUTH-PALO ALTO-HUMBOLDT- 858 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE WEATHER IS EXPECTED FROM QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH. HEAVY RAINFALL IS ALSO POSSIBLE. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE UPPER DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE MONDAY MORNING BUT THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN LATE FRIDAY THROUGH SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. IAZ006-007-016-017-023-025>028-280200- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT-FRANKLIN- BUTLER-BREMER- 858 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE WEATHER IS EXPECTED FROM QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH. HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE MONDAY MORNING BUT THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN LATE FRIDAY THROUGH SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT.
In the hours before
Local storm report, Jun 26, 10:01 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1001 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM NON-TSTM WND GST E CARROLL AIRPORT 42.05N 94.79W
06/26/2011 M61 MPH CARROLL IA AWOS
&&
AWLocal storm report, Jun 26, 10:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1003 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG BOONE 42.05N 93.88W
06/26/2011 BOONE IA TRAINED SPOTTER
SIX INCH DIAMETER BRANCH DOWN. PATIO FURNITURE BLOWN
THROUGHOUT YARD. LOSS OF POWER FOR FIVE MINUTES.
&&
SKOWLocal storm report, Jun 26, 10:05 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1005 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST NORWALK 41.50N 93.68W
06/26/2011 E70 MPH WARREN IA EMERGENCY MNGR
&&
JOHNSONLocal storm report, Jun 26, 10:06 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1006 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL CRESTON 41.06N 94.36W
06/26/2011 E1.00 INCH UNION IA EMERGENCY MNGR
&&
JOHNSONLocal storm report, Jun 26, 10:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1007 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND GST DES MOINES INT AIRPORT 41.53N 93.66W
06/26/2011 M58 MPH POLK IA ASOS
&&
JOHNSONLocal storm report, Jun 26, 10:08 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1008 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM NON-TSTM WND DMG 2 W WOODWARD 41.86N 93.96W
06/26/2011 DALLAS IA EMERGENCY MNGR
CORRECTION. NON-THUNDERSTORM WIND DAMAGE. SEMI TRAILER
OVERTURNED ON HIGHWAY 141
&&
AWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:02 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 28 min |
| Jun 26, 7:19 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 18 min |
| Jun 26, 7:45 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 60 min |
| Jun 26, 8:09 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis | 6 hr |
| Jun 26, 8:21 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Sac | 54 min |
| Jun 26, 8:23 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 67 min |
| Jun 26, 8:47 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Greene, Webster | 58 min |
| Jun 26, 8:50 PM CDT | Tornado Warning | DMX | Carroll, Greene | 40 min |
| Jun 26, 9:03 PM CDT | River Flood Warning | DMX | Mahaska, Wapello | 4 days |
| Jun 26, 9:03 PM CDT | River Flood Warning | DMX | Wapello | 34 days |
| Jun 26, 9:03 PM CDT | River Flood Warning | DMX | Madison, Warren | 14 hr |
| Jun 26, 9:03 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 37 hr |
| Jun 26, 9:03 PM CDT | River Flood Warning | DMX | Decatur | 47 hr |
| Jun 26, 9:07 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Madison | 38 min |
| Jun 26, 9:20 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story, Webster | 25 min |
| Jun 26, 9:34 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Madison, Marion, Polk, Story, Warren | 41 min |
| Jun 26, 9:43 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Story | 47 min |
| Jun 26, 9:46 PM CDT | High Wind Warning | DMX | Audubon, Boone, Calhoun, Carroll, Crawford, Dallas and 12 more | 5 hr |
| Jun 26, 9:56 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Clarke, Decatur, Lucas, Ringgold, Taylor and 1 more | 64 min |
| Jun 26, 10:06 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Tama | 54 min |
| Jun 26, 10:29 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 46 min |
| Jun 26, 10:42 PM CDT | Flash Flood Warning | DMX | Warren | 2 hr |
| Jun 26, 10:44 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Decatur, Lucas, Monroe, Ringgold, Wapello and 1 more | 46 min |
| Jun 26, 11:16 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 44 min |
| Jun 27, 12:47 AM CDT | River Flood Warning | DMX | Appanoose | 19 hr |
| Jun 27, 1:26 AM CDT | River Flood Warning | DMX | Taylor | 7 hr |
| Jun 27, 1:50 AM CDT | River Flood Warning | DMX | Appanoose, Wayne | 14 hr |
| Jun 27, 1:57 AM CDT | Areal Flood Advisory | DMX | Appanoose, Davis | 3 hr |
| Jun 27, 3:29 AM CDT | River Flood Warning | DMX | Webster | 52 hr |
| Jun 27, 5:00 AM CDT | Areal Flood Warning | DMX | Appanoose, Davis | 24 hr |
| Jun 27, 10:45 AM CDT | River Flood Warning | DMX | Madison, Warren | 9 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.